Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Apr 23, 2005, 6:11 PM MST for La Paz County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2005, 6:11 PM MST (01:11 UTC)
- Expired
- Apr 23, 2005, 7:00 PM MST
- In force
- 49 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 182 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 240112 SVRPSR AZC012-240200- /O.NEW.KPSR.SV.W.0013.050424T0111Z-050424T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 611 PM MST SAT APR 23 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA * UNTIL 700 PM MST * AT 604 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...A MOTORIST DRVING ON INTERSTATE 10 ALSO REPORTED SEEING A FUNNEL CLOUD NEAR QUARTZSITE. THIS STORM WAS LOCATED 23 MILES SOUTH OF BOUSE...OR ABOUT 37 MILES SOUTH OF PARKER...AND MOVING NORTH AT 60 MPH. * THE SEVERE THUNDERSTORM WILL ALSO AFFECT QUARTZSITE AND BRENDA. DENSE BLOWING DUST IS POSSIBLE WITH THIS SEVERE STORM. VISIBILITIES MAY BE REDUCED AT TIMES TO NEAR ZERO...MAKING FOR VERY DANGEROUS DRIVING CONDITIONS. BE SURE TO SLOW DOWN IF DENSE BLOWING DUST IS ENCOUNTERED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR AHEAD OF YOU. LAT...LON 3362 11423 3355 11403 3460 11348 3470 11379 $$ ESTLE
1 follow-up statement
000 WWUS55 KPSR 240149 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 648 PM MST SAT APR 23 2005 AZC012-240158- /O.CAN.KPSR.SV.W.0013.000000T0000Z-050424T0200Z/ LA PAZ AZ- 648 PM MST SAT APR 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA PAZ COUNTY IS CANCELLED... THE SEVERE THUNDERSTORMS THAT WERE EARLIER PRESENT OVER CENTRAL LA PAZ COUNTY HAD DECREASED CONSIDERABLY IN STRENGTH SINCE ABOUT 640 PM. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR THAT AREA HAS BEEN CANCELLED. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP THE REST OF THIS EVENING OVER PARTS OF WESTERN ARIZONA. LAT...LON 3362 11423 3355 11403 3460 11348 3470 11379 $$ ESTLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:30 PM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 23, 3:30 PM MST, 2 hours 41 minutes before
AZZ020>028-CAZ030>033-240545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST SAT APR 23 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS SOUTHERN CALIFORNIA AND ARIZONA TONIGHT. THIS SYSTEM WILL BRING WINDY WEATHER TO THE ENTIRE AREA...AND SCATTERED SHOWERS AND THUNDERSTORMS WITH AREAS OF BLOWING DUST MAINLY EAST OF THE LOWER COLORADO RIVER AND ESPECIALLY TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THROUGH TONIGHT. THEN...COOLER AND BREEZY TO WINDY WEATHER IS EXPECTED BEHIND THIS SYSTEM SUNDAY. DRY AND WARMER WEATHER IS EXPECTED BY MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE ALOFT FROM THE PACIFIC MOVES EAST OVER THE SOUTHWESTERN UNITED STATES. ANOTHER PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING COOLER AND BREEZY TO WINDY WEATHER WITH A CHANCE OF SHOWERS BY THURSDAY NIGHT INTO FRIDAY. && .DISCUSSION... TEMPERATURES WERE GENERALLY 5 TO 7 DEGREES WARMER AND DEW POINT TEMPERATURES 20 TO 30 DEGREES HIGHER ALONG THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA EASTWARD ACROSS SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED OVER THIS AREA DURING THE AFTERNOON. MEANWHILE...MID AND HIGH LEVEL CLOUDINESS FROM THE SOUTH MOVED OVER SOUTHEAST CALIFORNIA RESULTING IN TEMPERATURES THAT WERE 2 OR 3 DEGREES COOLER AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY. AND DEW POINT TEMPERATURES WERE 10 TO 20 DEGREES HIGHER THERE. A LOW PRESSURE SYSTEM THAT WAS JUST OFF THE NORTHERN BAJA CALIFORNIA COAST AT MID AFTERNOON TODAY WILL MOVE NORTHEAST ACROSS SOUTHERN CALIFORNIA AND ARIZONA TONIGHT. THIS SYSTEM WILL BRING WINDY WEATHER TO THE ENTIRE AREA AND A CHANCE OF SHOWERS AND THUNDERSTORMS WITH AREAS OF BLOWING DUST MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY AND ESPECIALLY TO SOUTH-CENTRAL ARIZONA LATE THIS AFTERNOON AND TONIGHT. MAIN CONCERN FOR THE SHORT TERM FORECAST IS THE INCREASING THUNDERSTORMS WITH BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND AREAS OF BLOWING DUST ESPECIALLY IN SOUTH-CENTRAL ARIZONA THROUGH TONIGHT. THE WIND WITH SOME THUNDERSTORMS COULD BECOME MARGINALLY SEVERE. ALTHOUGH NOT MENTIONED IN THE FORECAST...SMALL HAIL IS ALSO POSSIBLE. ALSO...WINDS MAY REACH MARGINAL LEVELS FOR WIND ADVISORY CRITERIA IN SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA THIS EVENING. COOLER AND BREEZY TO WINDY WEATHER IS EXPECTED BEHIND THIS SYSTEM SUNDAY...AND THERE IS A SLIGHT CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. DRY AND WARMER WEATHER IS EXPECTED BY MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE ALOFT FROM THE PACIFIC MOVES EAST OVER THE SOUTHWESTERN UNITED STATES. ANOTHER PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING COOLER AND BREEZY TO WINDY WEATHER WITH A CHANCE OF SHOWERS BY THURSDAY NIGHT INTO FRIDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ELLIS NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:01 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Yuma | 48 min |
| Apr 23, 5:56 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 34 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.